Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 25, 1995, 1:25 PM CST for Kingman County, Kansas. It was in force for 35 min.
The area
The counties it named.
The facts
- Issued
- Mar 25, 1995, 1:25 PM CST (19:25 UTC)
- Expired
- Mar 25, 1995, 2:00 PM CST
- In force
- 35 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Kingman County, KS
The radar
The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 251924 RRA SVRICT KSC095-252000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 125 PM CST SAT MAR 25 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...KINGMAN COUNTY AT 123 PM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR KINGMAN STATE LAKE AND PARK OR 20 MILES EAST OF PRATT. THE STORM WAS MOVING NORTHEAST AT 40 MPH. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 12:13 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 25, 12:13 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1212 PM CST SAT MAR 25 1995 ...QSTN FOR THIS UPDT IS TIMING OF SVR WX... RADAR CURRENTLY SHOWS AN AREA OF RW/TRW IN A NORTH/SOUTH LINE FROM RSL-P28 W/ A NNE MVMNT. THESE ARE OCCURING IN THE AREA OF BEST MSTR AND BEST INSTABILITY AS SHOWN BY 14ZSFC CHART AND ADAP. CURRENT FCST OF CATAGORICAL POPS FOR CEN/SCEN KS LOOKS IN LINE. A QUICK LOOK AT THE NEW ETA GRIDDED DATA HOWEVER SHOWS THE BEST INSTBILITY AND CAPE VALUES ARE TO REMAIN S OF KS. ALSO THE DRY PUNCH AND VORT MAX OVR AZ ATTM IS NOT PROGGED TO ENTER KS TIL AFT 00Z. AGREE W/ THE LATEST SELS UPDT AND AM THINKING SVR MAY BE LIMITED TO MAINLY LATE AFTN AND TONIGHT PD. TEMPS LOOK RSNBL IF THE RAIN BREAKS. RSL 63/44 +7 SLN 64/45 +7 ICT 65/49 +8 HUT 64/47 +8 CNU 64/52 69 OGREN
In the hours before
Special weather statement, Mar 25, 11:49 AM CST, 1 hour 36 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-260500- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1149 AM CST SAT MAR 25 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: A STRONG LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE AT MID-DAY IS FORECAST TO MOVE NORTHEAST INTO KANSAS THIS AFTERNOON AND TONIGHT. ALTHOUGH THE BEST CHANCE OF SEVERE WEATHER WILL BE OVER OKLAHOMA AND TEXAS...THERE IS A GOOD POSSIBLITY OF SEVERE THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. DUE TO THE CLOSE PROXIMITY OF THE SURFACE LOW...THE POTENTIAL FOR TORNADOES EXSISTS IN ADDITION TO LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON INTO TONIGHT FOR CENTRAL AND SOUTH CENTRAL KANSAS AND TONIGHT ACROSS SOUTHEAST KANSAS. OGREN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:36 PM CST | Severe Thunderstorm Warning | ICT | Reno | 54 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.